MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016400
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: synergy ii, us, mr, 4.0x16mm, stent delivery system was returned for analysis. a visual examination of the crimped stent found the 7th strut from the proximal end was lifted and pulled distally.The undamaged stent od (outer diameter) was measured and was within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.A visual examination of the balloon cones was performed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple kinks along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination found a kink on the proximal side of the port weld.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found damage to the tip.The type of damage evident is consistent with resistance being encountered during advancement.No other issues noted during analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications. the investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 12-april-2018.It was reported that crossing difficulties were encountered.The target lesion was located in a coronary vessel.A 4.00x16mm synergy drug eluting stent was advanced but was unable to cross the lesion.The procedure was completed with a different device.No patient complications were reported and the patient's status was good.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7490080
Report Number2134265-2018-03732
Device Sequence Number10822712
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2018
Device Model NumberH7493926016400
Device Catalogue Number39260-1640
Device Lot Number21426226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1